Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 8, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 25, 2006, 6:33 PM CDT for Brooks County, Texas. It was in force for 57 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2006, 6:33 PM CDT (23:33 UTC)
- Expired
- Apr 25, 2006, 7:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Brooks County, TX
The radar
The Corpus Christi radar (KCRP), 84 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 7:10 PM CDT | HAIL 1.75 | 3 Sw Concepcion, TX | GOLFBALL SIZE HAIL REPORTED BETWEEN RAMIREZ AND CONCEPCION ON C.R. 268. |
| Apr 25, 7:15 PM CDT | HAIL 1.75 | 10 S Falfurrias, TX | |
| Apr 25, 7:20 PM CDT | TORNADO | 6 Se Realitos, TX | DPS REPORTED TORNADO 15 MI EAST OF HEBBRONVILLE. |
| Apr 25, 7:35 PM CDT | HAIL 0.5 | 12 S Falfurrias, TX | BORDER PATROL CHECK POINT AND PERSONEL REPORTED MARBLE SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2338 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 252334 SVRBRO TXC047-260030- /O.NEW.KBRO.SV.W.0008.060425T2333Z-060426T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 633 PM CDT TUE APR 25 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BROOKS COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITY OF FALFURRIAS * UNTIL 730 PM CDT * AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 33 MILES NORTHWEST OF FALFURRIAS...OR ABOUT 26 MILES NORTHEAST OF HEBBRONVILLE...AND MOVING SOUTH AT 15 MPH. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 2766 9811 2766 9860 2704 9841 2701 9800 $$ PHILO
2 follow-up statements
000 WWUS54 KBRO 252349 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 644 PM CDT TUE APR 25 2006 TXC047-260030- /O.CON.KBRO.SV.W.0008.000000T0000Z-060426T0030Z/ BROOKS TX- 644 PM CDT TUE APR 25 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CDT FOR NORTHERN BROOKS COUNTY... AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 22 MILES NORTHWEST OF FALFURRIAS...OR ABOUT 17 MILES NORTHEAST OF HEBBRONVILLE...MOVING SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL PASS NEAR HEBBRONVILLE AND JUST WEST OF FALFURRIAS DURING THE NEXT 45 MINUTES. LAT...LON 2766 9811 2766 9860 2704 9841 2701 9800 $$ PHILO
000 WWUS54 KBRO 260014 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 713 PM CDT TUE APR 25 2006 TXC047-260030- /O.CON.KBRO.SV.W.0008.000000T0000Z-060426T0030Z/ BROOKS TX- 713 PM CDT TUE APR 25 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CDT FOR NORTHERN BROOKS COUNTY... AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES WEST OF FALFURRIAS...MOVING SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR DEEP SOUTH TEXAS. LAT...LON 2766 9811 2766 9860 2704 9841 2701 9800 $$ PHILO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:52 PM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Apr 25, 1:52 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 152 PM CDT TUE APR 25 2006 .DISCUSSION... COLD FRONT CURRENTLY RUNNING FROM DRT TO AUS AND NORTHEASTWARD MAKING STEADY PROGRESS TOWARD THE VALLEY. STILL EXPECTING SHOWERS AND THUNDERSTORMS TO ENTER THE WESTERN VALLEY LATER THIS EVENING. MOST PARAMETERS FOR SEVERE WEATHER ARE MARGINAL...PLUS CAPPING IS LIKELY TO STRENGTHEN SOME AFTER SUNSET TONIGHT BEFORE THE FRONT ARRIVES. STILL THINK THE VALLEY WILL SEE SOME THUNDERSTORM ACTIVITY...BREAKING THE STREAK OF 26 DAYS WITH OUT RAIN FOR BOTH BRO AND MFE. BIGGEST THREAT FOR THUNDERSTORMS WILL LIKELY BE ZAPATA...JIM HOGG...AND STARR COUNTIES WHERE MORE HEATING IS OCCURRING. ACTUAL FRONTAL BOUNDARY EXPECTED TO REACH RIO GRANDE BETWEEN 11PM AND 2AM. LIGHT NORTH WINDS ARE EXPECTED TO PREVAIL FOR THE NEXT 24 HOURS. WITH LIGHT NORTH FLOW AT THE SFC AND WEAK WEST FLOW ALOFT...SKIES SHOULD REMAIN CLOUDY DUE TO WEAK OVERRUNNING PATTERN. WINDS TURN BACK TO THE SOUTHEAST STARTING THURSDAY. LIGHT POPS SHOULD CONTINUE THROUGH THEN DUE TO REMNANT MOISTURE. WARMER TEMPERATURES RETURN WITH THE SOUTHEAST FLOW FOR THE WEEKEND. LONGER RANGE MODELS INDICATE ANOTHER FRONT ATTEMPTING TO CROSS TEXAS ON SUNDAY. CONFIDENCE IN THIS IS STILL LOW SO WILL NOT DO ANYTHING REGARDING POPS YET. TEMPERATURES WILL STAY NEAR MOS GUIDANCE THROUGHOUT. && .MARINE... BUOY 42020 CURRENTLY REPORTS A SOUTHEAST WIND NEAR 15 KNOTS WITH SEAS AROUND 3 FEET WITH A PERIOD OF 6 SECONDS. WILL ALLOW THE SMALL CRAFT ADVISORY FOR THE BAY AND NEARSHORE GULF WATERS EXPIRE THIS AFTERNOON AS SHORT RANGE GUIDANCE TRIES DIMINISHES THE PGF PRETTY STEADILY LATER TODAY. A LIGHT TO MODERATE EAST TO NORTHEAST SURFACE FLOW WILL PREVAIL LATE TONIGHT INTO WEDNESDAY AND THURSDAY IN THE POST-FRONT ENVIRONMENT WHICH WILL MAINTAIN DECENT SWELL ACTIVITY IN THE BAY AND GULF WATERS. SOME MARGINAL SCA CONDITIONS WILL BE POSSIBLE FOR MOST OF THE CWF FORECAST PERIOD AND THIS TREND IS PRETTY WELL REFLECTED IN THE OVERALL CWF WORDING. && .AVIATION... CURRENTLY...VFR CONDITIONS PREVAIL AROUND THE LOWER RGV AIRPORTS. HOWEVER...MODERATE CU/TCU IS PERSISTING OVER CENTRAL TEXAS AHEAD OF THE APPROACHING COLD FRONT AND THIS CLOUD COVER WILL LIKELY SPREAD FURTHER SOUTH WITH THE FRONT REDUCING CEILINGS AT BRO...HRL AND MFE LATER TONIGHT. WILL MENTION THESE REDUCED CEILINGS IN THE CURRENT TAF PACKAGE IN ADDITION TO SOME INCREASED CONV POTENTIAL PRIMARILY IN THE 09-12Z RANGE. CURRENT TAF WORDING LOOKS ON TRACK AND WILL NOT MAKE ANY MAJOR ADJUSTMENTS AT THE MOMENT. && .PREV DISCUSSION... /ISSUED 918 AM CDT TUE APR 25 2006/ UPDATE... COLD FRONT MOVING THROUGH TEXAS CURRENTLY ALIGNED FROM DFW TO JCT. STILL EXPECTING THUNDERSTORMS TO DEVELOP FROM THE HILL COUNTRY TO NORTHEAST TEXAS LATER THIS AFTERNOON AND PROPAGATE EAST AND SOUTH. SPC HAS US UNDER A SLIGHT RISK OF SEVERE WEATHER...MAINLY FOR THIS EVENING. LOOKS LIKE DEEP SOUTH TEXAS WOULD SEE THE TAIL END OF A MCS SQUALL LINE...BETWEEN 6PM AND 6AM...DEPENDING ON HOW SOON THE INITIAL STORMS DEVELOP. CONDITIONS FOR SEVERE WEATHER LOOK MARGINAL IN THE VALLEY WITH CAPPING POSSIBLY ENDING UP TOO STRONG...BUT LOOK BETTER FOR DESPARATELY NEEDED RAINFALL. HAVE ISSUED UPDATE TO INCREASE POPS AND PUT MENTION OF SEVERE IN. MARINE... BUOY 42020 CURRENTLY REPORTS A SOUTHEAST WIND NEAR 11 KNOTS WITH SEAS AROUND 3.5 FEET WITH A PERIOD OF 6 SECONDS. WILL MAINTAIN A SMALL CRAFT ADVISORY FOR THE BAY AND NEARSHORE GULF WATERS TODAY AS SHORT RANGE GUIDANCE TRIES TO SPIN UP A SURFACE LOW OVER THE WESTERN PORTIONS OF THE BRO CWA LATER TODAY WHICH WILL TIGHTEN UP THE PGF. THE CURRENT CWF WORDING LOOKS OK WITH NO MAJOR CHANGES NEEDED AT THE MOMENT. A SMALL CRAFT ADVISORY MAY ALSO NEED TO BE POSTED FOR THE FAR OFFSHORE WATERS OF DEEP SOUTH TEXAS LATER THIS WEEK THROUGH THE FIRST HALF OF THE WEEKEND DUE TO STRONG WINDS AND ROUGH SEAS. OTHERWISE...MODERATE WINDS AND SEAS ARE EXPECTED FOR THE REMAINDER OF THE FORECAST. AVIATION... VSBL SATELLITE IMAGERY AND SURFACE OBS INDICATES THAT THE MORNING LOW CEILINGS HAVE BECOME MORE RAGGED TODAY...BUT DAYTIME HEATING WILL LIKELY REGENERATE MORE SC LATER THIS MORNING AND INTO THE AFTERNOON. WILL HOLD OFF ON ANY MENTION OF CONVECTION UNTIL LATER IN THE TAF PERIOD AS THE COLD FRONT IS STILL LOCATED WELL NORTH OF THE BRO CWA AND THE AIRMASS WILL NEED TO DESTABILIZE MORE LATER THIS AFTERNOON TO INCREASE THE CONVECTIVE POTENTIAL TO DEEP SOUTH TEXAS. CURRENT TAF WORDING LOOKS OK. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 74 82 70 84 75 / 40 30 20 20 10 BROWNSVILLE 73 84 68 86 73 / 40 30 20 20 10 HARLINGEN 72 83 65 84 72 / 40 30 20 20 10 MCALLEN 73 85 65 85 72 / 40 30 20 20 10 RIO GRANDE CITY 70 84 64 85 73 / 40 30 20 20 10 SOUTH PADRE ISLAND 74 82 70 82 75 / 40 30 20 20 10 && .BRO WATCHES/WARNINGS/ADVISORIES... NONE. && 64/60/VEGA
Hazardous weather outlook, Apr 25, 4:25 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 425 PM CDT TUE APR 25 2006 TXZ248>257-261100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 425 PM CDT TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT. ALSO...ISOLATED TO SCATTERED THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL OVER PORTIONS OF DEEP SOUTH TEXAS LATE TODAY AND TONIGHT. SOME OF THE THUNDERSTORMS HAVE THE POTENTIAL OF BEING STRONG TO SEVERE POSSIBLY PRODUCING HAIL AND DAMAGING WINDS ESPECIALLY IN THE LATE AFTERNOON AND EVENING HOURS. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SMALL CRAFT ADVISORY MAY NEED TO BE POSTED FOR THE FAR OFFSHORE WATERS OF DEEP SOUTH TEXAS THURSDAY THROUGH SATURDAY DUE TO STRONG WINDS AND ROUGH SEAS. ALSO...THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL OVER PORTIONS OF DEEP SOUTH TEXAS DURING THE PERIOD. SOME OF THE THUNDERSTORMS HAVE THE POTENTIAL OF BEING STRONG TO SEVERE... PRODUCING SMALL HAIL AND DAMAGING WINDS. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THIS EVENING. SPEECE
In the hours before
Special weather statement, Apr 25, 5:38 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 538 PM CDT TUE APR 25 2006 TXZ248>257-260045- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 538 PM CDT TUE APR 25 2006 ...SEVERE THUNDERSTORMS DEVELOPING JUST NORTH OF THE RIO GRANDE VALLEY... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR COUNTIES JUST NORTH OF THE RIO GRANDE VALLEY THROUGH 10 PM TONIGHT. SEVERE THUNDERSTORMS HAVE DEVELOPED OVER DUVAL COUNTY...WITH ADDITIONAL DEVELOPMENT BEGINNING OVER WEBB COUNTY. A TORNADO WARNING WAS ISSUED FOR DUVAL COUNTY BY THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI FOR A TORNADIC THUNDERSTORM APPROACHING THE CITY OF BENAVIDES. THE AIRMASS OVER THE RIO GRANDE VALLEY IS VERY UNSTABLE NOW...WITH A WEAK COLD FRONT APPROACHING FROM THE NORTH. ANY LIFTING OF OUR ATMOSPHERE WILL RESULT IN STRONG TO SEVERE THUNDERSTORM DEVELOPMENT...ALONG WITH THE POSSIBILITY OF TORNADO FORMATION. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL RADIO AND TELEVISION STATION...OR LOCAL CABLE OUTLET FOR THE LATEST WEATHER INFORMATION AND POSSIBLE WARNINGS. PHILO PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 11:11 AM CDT | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 5 hr |
| Apr 25, 6:34 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 56 min |
| Apr 25, 6:59 PM CDT | Tornado Warning | BRO | Brooks, Jim Hogg | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.